MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC S7; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC S7; INSTRUMENT, STEREOTAXIC
Model Number 9733068
Medical Device Problem Code Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.No parts have been returned for analysis at this time.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used in a cranial biopsy.It was reported that the site was having issues tracking the biopsy needles.Multiple health care professionals (hcp) attempted to trouble shoot the issue but nothing resolved the issue, the site tried using another biopsy needle but that one didn¿t work either.The site decided to advance the needle to biopsy without live tracking update of the needle position, opting to follow the plan and the guide stop measurement calculated from the targeting aspect of the procedure.The procedure was delayed less than an hour.No impact on patient outcome.
 
Additional Manufacturer Narrative
The biopsy needle was returned to the manufacturer for evaluation.After functional testing and visual/physical examination the reported issue was not confirmed.The biopsy needle was found to be fully functional with normal tracking.No problems found.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description

Brand Name
S7
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8001637
Report Number1723170-2018-05332
Device Sequence Number13729373
Product Code HAW
UDI-Device Identifier00643169546820
UDI-Public00643169546820
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2020
Device Model Number9733068
Device Catalogue Number9733068
Device Lot Number066505418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer03/06/2019
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1